Alert archive / Alaska / High Wind Watches in 2007
High Wind Watch 12, NWS Anchorage, AK
NWS Anchorage, AK issued this high wind watch at Mar 27, 2007, 11:27 PM AKDT. It took effect at Mar 29, 2007, 6:00 AM AKDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 27, 2007, 11:27 PM AKDT (07:27 UTC)
- In effect from
- Mar 29, 2007, 6:00 AM AKDT
- Expired
- Mar 28, 2007, 8:30 PM AKDT
- In force
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK72 PAFC 281227 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 427 AM ADT WED MAR 28 2007 .AN INTENSIFYING NORTH PACIFIC LOW WILL BRING SIGNIFICANT WINDS TO THE WESTERN AND CENTRAL ALEUTIANS THURSDAY. AKZ187-290030- /X.NEW.PAFC.HW.A.0012.070329T1400Z-070330T1200Z/ CENTRAL ALEUTIANS- INCLUDING THE CITY OF...ATKA AND ADAK 427 AM ADT WED MAR 28 2007 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT FROM ATKA WEST... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT. A NORTH PACIFIC LOW WILL BRING VERY STRONG WINDS TO THE CENTRAL ALEUTIANS...MAINLY FROM ATKA WEST...BEGINNING LATE TONIGHT AND LASTING THROUGH THURSDAY NIGHT. SOUTH WIND WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO 55 MPH AFTER MIDNIGHT. ON THURSDAY MORNING WINDS WILL INCREASE TO 45 TO 60 MPH WITH POSSIBLE GUSTS TO 75 MPH. THESE CONDITIONS WILL PERSIST THROUGH THURSDAY NIGHT BEFORE SLOWLY DIMINISHING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$ AKZ191-290030- /X.NEW.PAFC.HW.A.0012.070329T1400Z-070330T1200Z/ WESTERN ALEUTIANS- INCLUDING THE CITY OF...SHEMYA AND AMCHITKA 427 AM ADT WED MAR 28 2007 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT. A NORTH PACIFIC LOW WILL BRING VERY STRONG WINDS TO THE CENTRAL ALEUTIANS...MAINLY FROM AMCHITKA EAST....BEGINNING LATE TONIGHT AND LASTING THROUGH THURSDAY NIGHT. SOUTHEAST WIND WILL INCREASE TO 35 TO 50 MPH WITH GUSTS TO 60 MPH AFTER MIDNIGHT. ON THURSDAY MORNING WINDS WILL BECOME SOUTH AND INCREASE TO 45 TO 60 MPH WITH POSSIBLE GUSTS TO 75 MPH. THESE CONDITIONS WILL PERSIST THROUGH THURSDAY NIGHT BEFORE SLOWLY DIMINISHING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$
2 follow-up statements
000 WWAK72 PAFC 282349 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 349 PM ADT WED MAR 28 2007 .AN INTENSIFYING NORTH PACIFIC LOW WILL BRING SIGNIFICANT WINDS TO THE WESTERN AND CENTRAL ALEUTIANS THURSDAY. AKZ187-291200- /X.EXT.PAFC.HW.A.0012.070329T1400Z-070330T0800Z/ CENTRAL ALEUTIANS- INCLUDING THE CITY OF...ATKA AND ADAK 349 PM ADT WED MAR 28 2007 ...HIGH WIND WATCH NOW IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE HIGH WIND WATCH FOR THE CENTRAL ALEUTIANS IS NOW IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. A NORTH PACIFIC LOW WILL BRING VERY STRONG WINDS TO THE CENTRAL ALEUTIANS...MAINLY FROM ATKA WEST...BEGINNING LATE TONIGHT AND LASTING THROUGH THURSDAY NIGHT. THE SOUTHEAST WIND WILL INCREASE AFTER MIDNIGHT TONIGHT TO 45 MPH WITH GUSTS TO 65 MPH. BEGINNING THURSDAY MORNING WINDS WILL FURTHER INCREASE TO 55 MPH WITH POSSIBLE GUSTS TO 80 MPH. THESE CONDITIONS WILL PERSIST THROUGH THURSDAY EVENING THEN GRADUALLY DIMINISH. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$ AKZ191-291200- /X.EXT.PAFC.HW.A.0012.070329T1400Z-070330T1400Z/ WESTERN ALEUTIANS- INCLUDING THE CITY OF...SHEMYA AND AMCHITKA 349 PM ADT WED MAR 28 2007 ...HIGH WIND WATCH NOW IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... THE HIGH WIND WATCH FOR THE WESTERN ALEUTIANS IS NOW IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT. A NORTH PACIFIC LOW WILL BRING VERY STRONG WINDS TO THE CENTRAL ALEUTIANS...MAINLY FROM AMCHITKA EAST....BEGINNING LATE TONIGHT AND LASTING THROUGH THURSDAY NIGHT. WINDS WILL SHIFT TO THE EAST AFTER MIDNIGHT AND INCREASE TO 45 MPH WITH GUSTS TO 65 MPH. ON THURSDAY MORNING WINDS WILL FURTHER INCREASE TO 55 MPH WITH POSSIBLE GUSTS TO 80 MPH. THESE CONDITIONS WILL PERSIST THROUGH THURSDAY NIGHT BEFORE GRADUALLY DIMINISHING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$
000 WWAK72 PAFC 290430 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 830 PM ADT WED MAR 28 2007 .AN INTENSIFYING NORTH PACIFIC LOW WILL BRING SIGNIFICANT WINDS TO THE WESTERN AND CENTRAL ALEUTIANS LATE TONIGHT THROUGH THURSDAY. AKZ187-291630- /X.UPG.PAFC.HW.A.0012.070329T1400Z-070330T0800Z/ /X.NEW.PAFC.HW.W.0017.070329T1400Z-070330T0200Z/ CENTRAL ALEUTIANS- INCLUDING THE CITY OF...ATKA AND ADAK 830 PM ADT WED MAR 28 2007 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM ADT THURSDAY WEST OF ATKA... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM ADT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHEAST WINDS WILL INCREASE OVERNIGHT AND REACH 40 TO 55 MPH WITH GUSTS TO 75 MPH THURSDAY MORNING FOR WEST OF ATKA. THESE CONDITIONS WILL PERSIST THROUGH LATE THURSDAY AFTERNOON AND THEN GRADUALLY DIMINISH THURSDAY NIGHT AND FRIDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ AKZ191-291630- /X.UPG.PAFC.HW.A.0012.070329T1400Z-070330T1400Z/ /X.NEW.PAFC.HW.W.0017.070329T1200Z-070330T0800Z/ WESTERN ALEUTIANS- INCLUDING THE CITY OF...SHEMYA AND AMCHITKA 830 PM ADT WED MAR 28 2007 ...HIGH WIND WARNING IN EFFECT FROM 4 AM THURSDAY TO MIDNIGHT ADT THURSDAY NIGHT FOR KISKA EASTWARD... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM THURSDAY TO MIDNIGHT ADT THURSDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. EAST TO SOUTHEAST WINDS WILL INCREASE THROUGH THE NIGHT AND REACH 40 TO 60 MPH WITH GUSTS TO 80 MPH LATE TONIGHT FOR KISKA EASTWARD. WINDS WILL SHIFT TO THE SOUTH THURSDAY AFTERNOON AND THEN SOUTHWEST IN THE EVENING. WINDS WILL GRADUALLY DIMINISH LATE THURSDAY EVENING THROUGH FRIDAY EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this high wind watch went out at Mar 27, 11:00 AM AKDT, 12 hours 27 minutes earlier.
Area forecast discussion, Mar 27, 11:00 AM AKDT, 12 hours 27 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
400 PM ADT TUE MAR 27 2007
.DISCUSSION...SUNNY DAY OVER MOST OF SOUTHERN ALASKA.
IN THE EAST... THE LOW THAT WAS IN THE BARREN ISLANDS AREA YESTERDAY
HAS MOVED WELL INTO THE GULF OF ALASKA AND HAS PULLED MOST OF THE
CLOUDS AWAY FROM SOUTH CENTRAL ALASKA AND THE COAST. A WEAK SHORT
WAVE IS MOVING ACROSS THE NORTHERN COPPER RIVER BASIN BUT WILL ONLY
BRING SOME HIGH CLOUDS THERE TODAY AND THEN IT WILL CLEAR OUT AGAIN
BY THIS EVENING. GUSTY NORTHEAST WINDS THROUGH THOMPSON PASS AND
WINDS THROUGH THE COPPER RIVER DELTA WILL PERSIST FOR A FEW DAYS AS
THE PRESSURE GRADIENT OVER THOSE AREAS REMAINS MODERATELY TIGHT. A
WEAK LOW WILL DEVELOP NEAR MIDDLETON ISLAND WEDNESDAY EVENING BUT
WILL NOT INCREASE WINDS AT THAT TIME SINCE THE UPPER LEVEL SUPPORT
WILL BE REPLACED BY AN UPPER LEVEL RIDGE MOVING OVER SOUTH CENTRAL
ALASKA THEN.
IN THE WEST...SOUTHWEST ALASKA HAS CLEARED OUT TODAY AND WILL REMAIN
MOSTLY CLEAR THROUGH TOMORROW WHEN SOME CLOUDS FROM A WEATHER FRONT
IN THE CENTRAL BERING SEA MOVES OVER THAT AREA. THIS CENTRAL BERING
SEA FRONT IS BRINGING GALE AND STORM FORCE WINDS TO PARTS OF THE
WESTERN AND CENTRAL BERING SEA AND ALEUTIAN ISLANDS. IT WILL MOVE
EAST AND WEAKEN OVER THE NEXT DAY. THE BIG SYSTEM OUT WEST IS STILL
ON THE HORIZON. BY WEDNESDAY AFTERNOON A 980 MB LOW WILL BE NEAR 40N
170E. THIS LOW WILL DEEPEN TO AROUND 962 MB AS IT MOVES TO NEAR
SHEMYA THURSDAY. IT WILL THEN CONTINUE NORTH AND DISSIPATE BY THE
WEEKEND AS ANOTHER STRONG LOW MOVES INTO THE WESTERN ALEUTIANS. IN
ADDITION TO BRINGING STORM FORCE WINDS AND WARMER TEMPERATURES IN
SHOULD HAVE SOME IMPACT TO THE SEA ICE EDGE. THESE STORMS WILL BRING
IN SOUTHERLY WINDS THAT WILL CAUSE THE ICE TO TO BEING TO RECEDE TO
THE NORTH. SEE THE LATEST ICE FORECAST FOR DETAILS.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE.
MARINE...GALE 132 150 155 165 172 185.
STORM 175 176.
HEAVY FREEZING SPRAY 121 125 129 130 150 155 185.
FIRE WEATHER...NONE.
MAR 07The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 11:00 PM AKDT | Gale Warning | AFC | 60 hr | |
| Mar 27, 11:00 PM AKDT | Small Craft Advisory | AFC | 36 hr | |
| Mar 27, 11:00 PM AKDT | Storm Warning | AFC | 36 hr | |
| Mar 28, 2:40 AM AKDT | Gale Warning | AFC | 12 hr | |
| Mar 28, 11:00 AM AKDT | Hurricane Force Wind Warning | AFC | 4 hr | |
| Mar 28, 11:00 AM AKDT | Small Craft Advisory | AFC | 60 hr | |
| Mar 28, 11:00 AM AKDT | Storm Warning | AFC | 36 hr | |
| Mar 28, 11:10 AM AKDT | Brisk Wind Advisory | AFC | 60 hr | |
| Mar 28, 2:10 PM AKDT | Small Craft Advisory | AFC | 21 hr | |
| Mar 28, 2:10 PM AKDT | Heavy Freezing Spray Warning | AFC | 9 hr | |
| Mar 28, 3:05 PM AKDT | Storm Warning | AFC | 32 hr | |
| Mar 28, 3:30 PM AKDT | High Wind Warning | AFC | 33 hr |
Nearby
High Wind Watches in Alaska, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.